MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066401081
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual examination of the returned device revealed the core wire broken approximately 142 cm from the proximal end.The other section of the core wire was attached to the distal end solder ball and this section measured approximately 2.7 cm from the distal end.Also, the guidewire was unraveled and kinked.The coil wire was found stretched and was not broken.No damages on the coating were observed and guidewire surface showed some small drag marks near the proximal end.The complaint is consistent with the reported event.The affected area of the coating was in contact with a harder surface, causing the damage on the coating.Therefore, a conclusion code of adverse event related to procedure because of the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release to distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a amplatz guidewire was used in the ureter during ureteroscopy procedure performed on (b)(6) 2020.According to the complainant, during the procedure, when the guidewire was withdrawn, the physician noticed that the coating had come off approximately two inches in length.Reportedly, the detached coating was retrieved during the same procedure.The procedure was completed this guidewire.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results: corewire broken.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9841251
Report Number3005099803-2020-01063
Device Sequence Number2886831
Product Code EZB
UDI-Device Identifier08714729191186
UDI-Public08714729191186
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2022
Device Model NumberM0066401081
Device Catalogue Number640-108
Device Lot Number0023956426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2020
Initial Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1